MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Lot Number LB1578799
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Swelling/ Edema (4577)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient underwent carpal tunnel revision surgery using the axoguard ha+ nerve protector.Three weeks post-surgery, on (b)(6) 2025, the patient consulted the surgeon, reporting symptoms of pain, redness, and swelling.The surgeon noted that these symptoms began approximately three weeks following the procedure.Unfortunately, there is a lack of information regarding the treatment provided, patient compliance, or the surgical technique used.On the same day, the surgeon proceeded to explant the device.Samples were sent for culture and pathology analysis, which returned negative culture results.However, the pathology report indicated the presence of a giant cell reaction as well as lymphocytic infiltrate.The outcome of these events is currently undetermined.In the initial report, the surgeon did not provide a causality assessment concerning the reported events.Axogen has classified the causality as possibly related, based on the pathology findings suggesting a potential foreign body reaction.Nonetheless, considering the lot analysis data that shows no other complaints or adverse events associated with this lot, it is conceivable that this adverse event might be an isolated incident, highlighting the need for further information to reach a definitive conclusion.An email inquiry was sent to the surgeon for additional information, but no response has been received to date.Consequently, no further follow-up is anticipated at this time.
 
Additional Manufacturer Narrative
On august 11, 2025, axogen reported that (b)(4) devices from the lot were used, and (b)(4) were invoiced and sold.The complaint log showed no additional complaints.The device history record (dhr) confirmed that the devices met specifications.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
tampa heights 111 w oak ave
tampa FL 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd ste a3
burleson TX 76028
Manufacturer Contact
shravani shastry
tampa heights 111 w oak ave
tampa, FL 33602
MDR Report Key22976999
Report Number3017860045-2025-00008
Device Sequence Number18377116
Product Code JXI
UDI-Device Identifier10850828007135
UDI-Public10850828007135
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Lot NumberLB1578799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown